| Catalog Number |
23510050 |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
06/25/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Device was not returned.If additional information becomes available, it will be provided in a supplemental report.Device disposition unknown.
Event or Problem Description
It was reported that, during a primary procedure on the left side, upon impaction, the threads of the strike plate broke off in the targeter.A strike plate from a gamma set was opened and used to complete the surgery successfully with a delay of less than 2 minutes.The broken-off threads were removed from the targeter post-op.No adverse consequences reported.
Additional Manufacturer Narrative
The reported event could be confirmed.The device returned broke on the transition radii of the thread undercut to the stop shoulder of the thread connection.A microscope analysis of the surface of the device shows a brittle area, which proves that the material was subjected to a significant amount of stress, which led to breakage without significant plastic deformation.This leads to the conclusion that this event was due to a user related root cause.The analysis of the device resulted in finding that the thread of the strike plate had been damaged by excessive load application resulting from incorrect engagement in the counterpart.However, in order to avoid this kind of breakages in the future, and nonconformity was raised to further investigate the device.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.If any further information is provided, the investigation report will be updated.
Event or Problem Description